In one of the scariest articles I’ve read in a while, Ms . Jane Brody in the NYT explains the symptoms and results of an illness called serotonin syndrome. And yes, too much of it can be fatal. Key symptoms to watch out for:
- Cognitive-behavioral symptoms like confusion, disorientation, agitation, irritability, unresponsiveness and anxiety.
- Neuromuscular symptoms like muscle spasms, exaggerated reflexes, muscular rigidity, tremors, loss of coordination and shivering.
- Autonomic nervous system symptoms like fever, profuse sweating, rapid heart rate, raised blood pressure and dilated pupils.
(link attribution: Furious Seasons)
In another story that I find appalling, the FDA has approved a drug for carsick dogs. Yes, that’s right. Carsick dogs. soulful sepulcher first wrote about it and linked to the original story. How long before kids start taking this stuff to get high or something? You know something’s wrong when dogs can die from serotonin syndrome and feel better off of FDA-approved drugs. *shakes head* He’s cute, but he’ll just have to throw up.